MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. SJM RIGID SADDLE RING; RING, ANNULOPLASTY

ST. JUDE MEDICAL, INC. SJM RIGID SADDLE RING; RING, ANNULOPLASTY
Model Number RSAR-30
Medical Device Problem Code Backflow (1064)
Health Effect - Clinical Codes Arrhythmia (1721); Cardiac Tamponade (2226); Pericardial Effusion (3271); Swelling/ Edema (4577)
Date of Event 08/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Further information regarding this event has been requested.
 
Event or Problem Description
It was reported on (b)(6) 2021, a 30mm sjm rigid saddle ring was selected for implant.After the ring was implanted a leak/regurgitation was noted.The ring was explant and replaced with a 29mm epic stented porcine heart valve w/flexfit system on (b)(6) 2021.Post procedure nodal rhythm was noted interspersed with bigeminy was noted and no medical intervention was performed.On (b)(6) 2021, peripheral edema was reported and medication was administrated.On (b)(6) 2021, pleural fluid and a pericardial effusion was noted post surgery and diuretics were given and an acute pericardiocentesis was performed.Low hemoglobin was noted and it was due to a tamponade and the patient received vitamin k and cofact.The patient was reported to be in stable condition and is recovering.Additional information is pending.((b)(4)).
 
Additional Manufacturer Narrative
An event of leak/regurgitation after ring implant was reported.A more comprehensive assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.

Brand Name
SJM RIGID SADDLE RING
Common Device Name
RING, ANNULOPLASTY
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
177 east county road b
st. paul MN 55117
MDR Report Key12341337
Report Number3007113487-2021-00019
Device Sequence Number4633528
Product Code KRH
UDI-Device Identifier05414734009447
UDI-Public05414734009447
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K042734
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2026
Device Model NumberRSAR-30
Device Catalogue NumberRSAR-30
Device Lot Number8013625
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/05/2021
Supplement Date Received by Manufacturer09/02/2021
Initial Report FDA Received Date08/19/2021
Supplement Report FDA Received Date09/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR
Patient Weight81